What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 5, 5:27 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 5, 5:27 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
627 PM CDT Fri Jul 5 2019
.AVIATION...
00Z Issuance...Conditions are mostly expected to remain VFR
through the period. Storms are possible around the western 1/3 of
the area early this evening and may affect DHT and GUY. Chances
are less likely for AMA. Storms are expected to move across the
northern 2/3 of the area overnight and then redevelop tomorrow
afternoon. Some storms may lower conditions to MVFR for the more
intense ones. Winds will be turning more northerly overnight then
northeasterly for tomorrow. Some wind shear may affect DHT and GUY
for the next few hours.
Beat
&&
.PREV DISCUSSION... /Issued 257 PM CDT Fri Jul 5 2019/
SHORT TERM...This Afternoon and Tonight...
Latest analysis shows a sfc trof axis generally near the TX and NM
state line. Also, some sort of outflow induced wind shift boundary
extended from nern NM into the wrn OK Panhandle northeastward into
southwest KS. Satellite imagery shows tstms developing over the
mountains of nern NM, with a cumulus field east of that area. The
close proximity of the outflow induced sfc boundary and the weak sfc
lee trof and associated low level convergence plus continued strong
daytime heating, adequate moisture, and an unstable atmosphere will
likely result in additional shower and tstm development the
remainder of the afternoon hours into this evening. Inverted-V
atmospheric sounding profiles suggests strongest storms will be
capable of producing gusty winds approaching severe levels along
with hail up to around quarter size. Given marginal shear values
much like the past few days, storm type will mainly be of the pulse
variety. Have retained the general pop structure from previous shift
for this evening and tonight, with overall highest values in the OK
Panhandle and northwest TX Panhandle, and lowest across the far sern
TX Panhandle. Expect showers and tstms to begin diminishing late
tonight.
02
LONG TERM...Saturday through Friday...
The long term periods begin Saturday with upper ridging centered
over central OK/TX southward to the Gulf and longwave troughing over
the west coast. GFS/EC/CMC/NAM/UK all in relative agreement that
resulting southerly flow at 700mb will advect moisture northward
ahead of a disturbance Saturday afternoon/evening translating
northeast across NM into W KS. The result will likely be showers and
storms across the Panhandles, particularly western sections where
the most large scale forcing will be present. While progged MUCAPE
values are broadly in the 1500-2500 J/kg range, 0-6km shear is quite
weak at around 25 knots, with progged pre-convective hodographs
similarly showing little shear. Thus think that any severe weather
will be isolated with damaging wind the main concern given DCAPE
values of around 500-1000 J/kg. Chief concern is the threat for
locally heavy rainfall given slow storm motion vectors and pre-
convective PWAT values of around 1.25 to 1.5 inches.
Sunday brings another disturbance moving over the northwestern
Panhandles from NM, leading to more mentions of showers and storms
in the forecast. Still some disagreement on the amount of moisture
that will be available after Saturday's rain event, so have kept
mentions below likely for now.
The remainder of the forecast sees stout ridging building across the
southern Plains states eventually shifting into the Four Corners
region. Multiple triple digit highs may occur Tuesday and Wednesday
afternoons as a result. Despite the strength of this ridge,
GFS/EC/CMC depicting varying degrees of moisture trapped underneath
this feature at 700/850mb. As a result, have kept diurnal afternoon
and evening slight chances for showers and storms Wednesday through
Friday.
Ferguson
AVIATION...18Z TAFs...
For the 18Z TAFs, isold to sct showers and tstms are forecast to
develop near the NM and TX state line late this afternoon and then
move northeast across the area through the evening hours. The most
favored region for storms will be in the OK Panhandle and the
northern TX Panhandle, where VCTS was included at both KGUY and
KDHT from about 00Z to 03Z this evening. Omitted this weather
element at KAMA as the threat will be lower and confidence is also
low as to whether any storms will impact that TAF site. Another
round of showers and tstms is expected to develop across the area
after 18Z Saturday, which is just beyond this fcst cycle.
02
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
16/15
Hazardous weather outlook, Jul 5, 1:46 PM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
246 PM CDT Fri Jul 5 2019
OKZ001>003-TXZ001>020-317-060900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
246 PM CDT Fri Jul 5 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are expected this afternoon
and tonight across mainly the northwestern half of the Combined
Texas and Oklahoma Panhandles. A few storms will have the
potential to become strong to marginally severe, with winds
gusting to around 65 mph and hail up to the size of quarters as the
main hazards. In addition, the strongest, slow moving storms will
be capable of producing heavy rainfall, which may lead to
localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be possible across most of the Texas and
Oklahoma Panhandles mainly during the afternoon and evening hours
Saturday through Sunday. Some storms will have the potential to
become strong, with perhaps one or two marginally severe storms,
with gusty winds and small hail being the primary hazards. In
addition, the strongest, slow moving storms will be capable of
producing heavy rainfall, which may lead to localized flooding or
flash flooding.
Isolated afternoon and evening thunderstorms may develop
Wednesday and Thursday across the Panhandles. At this time, the
risk for widespread severe storms is low.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may become necessary late this afternoon
and this evening.
In the hours before
Local storm report, Jul 5, 6:10 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 5 SE KENTON 36.83N 102.88W
07/05/2019 M60 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1901037
KARSpecial weather statement, Jul 5, 6:21 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
721 PM CDT Fri Jul 5 2019
OKZ002-060045-
Texas OK-
721 PM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wilburton, moving south at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3699 10150 3677 10159 3676 10203 3699 10203
TIME...MOT...LOC 0021Z 020DEG 6KT 3699 10170
LG
Local storm report, Jul 5, 6:29 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/05/2019 M63 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1901038
KARSpecial weather statement, Jul 5, 6:36 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Amarillo TX
736 PM CDT Fri Jul 5 2019
OKZ001-002-060100-
Cimarron OK-Texas OK-
736 PM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND EASTERN
CIMARRON COUNTIES UNTIL 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Elkhart to 14 miles southwest
of Griggs. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Texhoma, Eva, Griggs, Hough and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3699 10147 3650 10169 3650 10237 3699 10216
TIME...MOT...LOC 0035Z 269DEG 41KT 3699 10212 3650 10234
LG
Local storm report, Jul 5, 6:49 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL WHEELESS 36.72N 102.90W
07/05/2019 M1.00 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1901039
KARSpecial weather statement, Jul 5, 6:54 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
754 PM CDT Fri Jul 5 2019
OKZ001-002-TXZ002-003-060200-
Cimarron OK-Texas OK-Sherman TX-Hansford TX-
754 PM CDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS...EASTERN CIMARRON...
SHERMAN AND HANSFORD COUNTIES UNTIL 900 PM CDT...
At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Keyes to 5 miles
northwest of Sunray. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Guymon, Spearman, Hooker, Goodwell, Gruver, Optima, Hardesty, Eva,
Morse, Hough, Texhoma and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3606 10109 3606 10193 3699 10221 3700 10112
TIME...MOT...LOC 0054Z 275DEG 38KT 3696 10213 3610 10187
LG